Alert archive / Mississippi / Dense Fog Advisories in 2021

Dense Fog Advisory 16, NWS Mobile, AL

March 13, 2021Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Mar 13, 2021, 2:40 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 4 counties in Mississippi. It took effect at Mar 13, 2021, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2021, 2:40 PM CST (20:40 UTC)
In effect from
Mar 13, 2021, 9:00 PM CST
Expired
Mar 14, 2021, 10:00 AM CDT
In force
12 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WWUS74 KMOB 132040
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
240 PM CST Sat Mar 13 2021

ALZ261>266-FLZ201>206-MSZ075-076-078-079-140400-
/O.NEW.KMOB.FG.Y.0016.210314T0300Z-210314T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, 
Richton, Leakesville, McLain, Wiggins, and Lucedale
240 PM CST Sat Mar 13 2021

...DENSE FOG ADVISORY IN EFFECT FROM 9 PM CST THIS EVENING TO
10 AM CDT SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of southwest Alabama, northwest Florida and 
  southeast Mississippi.

* WHEN...From 9 PM CST this evening to 10 AM CDT Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
2 follow-up statements
833 
WWUS74 KMOB 140516
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1116 PM CST Sat Mar 13 2021

ALZ261>266-FLZ201>206-MSZ075-076-078-079-141300-
/O.CON.KMOB.FG.Y.0016.000000T0000Z-210314T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, 
Richton, Leakesville, McLain, Wiggins, and Lucedale
1116 PM CST Sat Mar 13 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of southwest Alabama, northwest Florida and 
  southeast Mississippi.

* WHEN...From 9 PM CST this evening to 10 AM CDT Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
405 
WWUS74 KMOB 140848
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
348 AM CDT Sun Mar 14 2021

ALZ261>266-FLZ201>206-MSZ075-076-078-079-141500-
/O.CON.KMOB.FG.Y.0016.000000T0000Z-210314T1500Z/
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Perry-Greene-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile, 
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, 
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, 
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Beaumont, New Augusta, 
Richton, Leakesville, McLain, Wiggins, and Lucedale
348 AM CDT Sun Mar 14 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Portions of southwest Alabama, northwest Florida and 
  southeast Mississippi.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low beam headlights, and leave plenty of
distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Mar 13, 12:39 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 13, 12:39 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
1239 PM CST Sat Mar 13 2021

.NEAR TERM /Now Through Sunday/...High level geo-potential height
fields transition. Vigorous and large upper level storm system
over the Four-Corners of the Desert Southwest results in down-
stream amplification of Gulf ridge which keeps the near-term
weather over our area on the quiet side. Strong surface high
pressure centered north of the Great Lakes, noses south and east
but at weaker strength over the central Appalachians, while a
weaker surface high is progged to be off the east coast of
Florida Sunday. The high to our east maintains a light southeast
to southerly component in the wind, resulting in sufficient
boundary layer moisture to support the re-development of fog
overnight. Short range ensembles indicate high probabilities
>(50%) of visibility being reduced to less than a mile, initially
centered over the MS Gulf coast and coastal southwest AL by
midnight, expanding north and east overnight. Given the previous
occurrence of dense fog last night, the orientation of the
synoptic scale southerly flow and boundary layer moisture, and
the signal being returned by the latest short range ensembles, a
persistence type approach on fog development looks to be a good
consideration and will mention again in the zones. Fog could
become locally dense and fog advisories may become required. Will
let later shifts monitor observations and trends to assess need
and areal extent.

Overnight lows to remain well above normal. Sunday's highs will be
spring-like. /10

&&

.AVIATION...
18Z issuance...The axis of a surface ridge of high pressure
migrates eastward over the Virginias tonight, which suggests a
persistence type approach of fog re-development overnight. Some
of the fog could be locally dense particularly after 14.06Z, with
reductions to vsby to LIFR/VLIFR categories. Cig bases, mainly as
a function of fog, lower overnight to IFR/LIFR categories with
some areas potentially seeing vertical visibilities up to or less
than 200'. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday evening for ALZ265-266.

FL...High Rip Current Risk through Monday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:41 PM CSTMarine Dense Fog AdvisoryMOB19 hr

Nearby

Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Dense Fog Advisories in Alabama, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.